Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Can a long term infection in the leg cause blood pressure issues?

User rating for this question
Answered by

Practicing since : 2004
Answered : 2106 Questions
My wife has been suffering from blood pressure problems where the pressure is very high and then drops very low. For example, 210/110 and drops to 70/40. She is currently hospitalized for passing out 4 times and not able to stand on her own. The cardiologist has run every test in the book and found nothing but she also has an infection in the leg that the Drs. simply ignored until I once again pointed it out. Can a long term infection in the leg cause blood pressure issues such as she is having? This infection has been going on for over a year and once it is declared well it breaks out again in a few weeks. The wound has an odor and they have started her on Invanz and Vancomycin.
Posted Thu, 27 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 12 hours later
Brief Answer: Kindly upload the test results of your wife... Detailed Answer: Hi, Yes, you are right, infection/inflammation can cause oscillations to the blood pressure. Once the infection is fully treated, the bp will be stabilized too. Please bare in mind that hypertension and hypotension mechanisms include the vasomotor changes (mechanisms). During the inflammation/infection, there are many vaso-active substances released that could cause immediate rise or reduction in blood pressure. Another factor could be related to suprarenal gland problems especially when it comes to pheochromocytoma, during which, sharp changes in blood pressure are noticed. To run into final conclusion, however, I kindly ask to forward all the test results your wife has ran. Those results will help me assist her further. Thank you! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor